What happens if a person with kidney disease uses epsom salts as a laxative ?

Question is Closed Report Mark as Favorite

Answers (1)

18 Sep 2009

Epsom salts (magnesium sulphate) is not recommended in Kidney disease because of the risk of Magnesium toxicity.
Symptoms of Magnesium toxicity include changes in mental status, nausea, diarrhea, appetite loss, muscle weakness, difficulty breathing, extremely low blood pressure, and irregular heartbeat. Though extremely rare severe magnesium intoxication is manifested by a sharp drop in blood pressure and respiratory paralysis.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

What happens if you inject epsom salts?

1 answer 5 Nov 2009

What's the mechanism of action of epsom salts used as soaking aids?

Prescribed epom salts to help with hand swelling. Possible celullitis.

1 answer 2 Aug 2010

Epsom salts and your heart?

had a pacemaker inserted because i had atrile fibrilation few years back do have constapation so take epsom salts do seem to feel poorly later on the ...

1 answer 20 Jan 2011

Can epsom salts cause lowered blood pressure?

I soaked my feet in epsom salts using a large amount of the material and since have had wide flucuation with my blood pressure, ranging from 98 to ...

1 answer 12 Jan 2012

Magnesium and epsom salts?

Just wondering if I want to get the magnesium from soaking in an epsom salt bath, will it detox my meds?

0 answers 15 Nov 2014